Algebra & Number Theory

The Prym map of degree-7 cyclic coverings

Herbert Lange and Angela Ortega

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/ant.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the Prym map for degree-7 étale cyclic coverings over a curve of genus 2. We extend this map to a proper map on a partial compactification of the moduli space and prove that the Prym map is generically finite onto its image of degree 10.

Article information

Source
Algebra Number Theory, Volume 10, Number 4 (2016), 771-801.

Dates
Received: 6 February 2015
Revised: 11 March 2016
Accepted: 26 April 2016
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1510842514

Digital Object Identifier
doi:10.2140/ant.2016.10.771

Mathematical Reviews number (MathSciNet)
MR3519095

Zentralblatt MATH identifier
1354.14046

Subjects
Primary: 14H40: Jacobians, Prym varieties [See also 32G20]
Secondary: 14H30: Coverings, fundamental group [See also 14E20, 14F35]

Keywords
Prym variety Prym map

Citation

Lange, Herbert; Ortega, Angela. The Prym map of degree-7 cyclic coverings. Algebra Number Theory 10 (2016), no. 4, 771--801. doi:10.2140/ant.2016.10.771. https://projecteuclid.org/euclid.ant/1510842514


Export citation

References

  • D. Abramovich, A. Corti, and A. Vistoli, “Twisted bundles and admissible covers”, Comm. Algebra 31:8 (2003), 3547–3618.
  • E. Arbarello, M. Cornalba, and P. A. Griffiths, Geometry of algebraic curves, vol. II, Grundlehren der Mathematischen Wissenschaften 268, Springer, Heidelberg, 2011.
  • F. Bardelli, “Lectures on stable curves”, pp. 648–704 in Lectures on Riemann surfaces (Trieste, 1987), edited by M. Cornalba et al., World Scientific, Teaneck, NJ, 1989.
  • A. Beauville, “Prym varieties and the Schottky problem”, Invent. Math. 41:2 (1977), 149–196.
  • C. Birkenhake and H. Lange, Complex abelian varieties, 2nd ed., Grundlehren der Mathematischen Wissenschaften 302, Springer, Berlin, 2004.
  • R. Donagi and R. C. Smith, “The structure of the Prym map”, Acta Math. 146:1 (1981), 25–102.
  • C. Faber, “Prym varieties of triple cyclic covers”, Math. Z. 199:1 (1988), 61–79.
  • H. Lange and A. Ortega, “Prym varieties of cyclic coverings”, Geom. Dedicata 150 (2011), 391–403.
  • H. Lange and A. Ortega, “On the Prym map of cyclic coverings”, in preparation.
  • D. Mumford, “Theta characteristics of an algebraic curve”, Ann. Sci. École Norm. Sup. $(4)$ 4:2 (1971), 181–192.
  • A. Ortega, “Variétés de Prym associées aux revêtements $n$-cycliques d'une courbe hyperelliptique”, Math. Z. 245:1 (2003), 97–103.
  • G. Shimura, “On analytic families of polarized abelian varieties and automorphic functions”, Ann. of Math. $(2)$ 78 (1963), 149–192.
  • J. H. Silverman, The arithmetic of elliptic curves, Graduate Texts in Mathematics 106, Springer, New York, NY, 1986.
  • J. H. Silverman, Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Mathematics 151, Springer, New York, NY, 1994.
  • G. E. Welters, “Polarized abelian varieties and the heat equations”, Compositio Math. 49:2 (1983), 173–194.